Even while fever is a common indicator of the disease, it’s not always a terrible thing. In fact, fevers appear to be crucial in the fight against diseases. Therefore, should you treat a fever or let it go away on its own when the temperature not going down after Paracetamol? If you need assistance with it, go below here.
What is fever?
Fever is the body’s method for killing bacteria with heat. The body raises body temperature in an effort to destroy the invading microorganisms, just as humans try to kill pathogens by boiling or burning.
The higher the fever, the more serious the infection. Additionally, the body must raise its temperature significantly higher to kill those viruses that can withstand heat. Because viruses are particularly heat resistant, viral infections can cause very high temperatures that are difficult to manage with over-the-counter fever reducers like paracetamol.
For instance, using paracetamol does not totally relieve the symptoms of dengue fever.
Why do we try to control fever?
The “Optimum Temperature” is a constrained range of temperatures where our body operates at its peak efficiency. The metabolic functions of our body are restricted to this temperature range. As a result, we must regulate the temperature.
Additionally, children between the ages of 6 months and 6 years may be more susceptible to temperature-related seizures, especially if there is a family history of them, so we may wish to lower that risk.
However, the main goal is to help the child feel better, eat better, and drink better while also assisting parents in managing their child’s sickness. We must keep in mind that treating a fever with medications does not address the infection, which is the real cause of the fever.
What to do if Fever not going down with Paracetamol?
We must first decide how crucial temperature regulation is. A small amount of temperature is frequently appropriate. If the fever rises again within six hours after taking paracetamol and we need to regulate it, we should take ibuprofen instead of paracetamol.
Ibuprofen should be taken every eight hours, and paracetamol every six. Ibuprofen should only be used with caution in dengue-prone locations, especially during dengue season.
Consult your doctor before giving Ibuprofen to your feverish child. But most critically, you need to make sure that you are not given one of those “Plus” forms of Ibuprofen that also contains paracetamol if you are prescribed Ibuprofen.
Is there any downside to actively controlling fever?
By purposefully reducing fever, we are essentially weakening the body’s natural defenses against infectious agents. Recent evidence that has emerged in the last few years has been quite unexpected.
Recent studies have demonstrated that the greater the survival rate in severe bacterial illnesses, the higher the temperature.
Treatment with paracetamol has been proven to lengthen the period of contagiousness for a typical cold and infections like chicken pox and malaria and malaria-4.
After giving children their immunizations, paracetamol is frequently prescribed. However, studies indicate that administering paracetamol decreases the efficiency of immunizations.
Following these research findings, the large-scale HEAT Study was conducted on patients admitted to intensive care with serious infections, and the results demonstrated that more patients will survive if moderately high temperatures are not controlled and paracetamol use is limited to extremely high temperatures.
As a result, the term “Permissive Hyperthermia” was coined, and instead of providing paracetamol for temperatures over 101F as is customary, we now only offer it to children when the temperature exceeds 104F.
But the main risk we need to be concerned about is that paracetamol, which we all mistakenly believe to be a safe drug, is actually the most frequently prescribed drug that seriously damages the liver and necessitates a liver transplant, a treatment that is not readily available in Pakistan.
What is the danger of getting Liver Failure from paracetamol use during fever?
This occurs frequently, yes. When administered exactly as directed, paracetamol is generally safe. But the issue occurs because we frequently are unaware that we are unintentionally exceeding the advised dose.
For a full 24 hours, a dose of 60mg of paracetamol is advised for every 1 kilogramme of body weight. Additionally, it is often administered every six hours, or four times daily.
A 10 kg newborn should therefore consume 600 mg in total per day, often administered as 150 mg every 6 hours. When paracetamol is not completely effective, especially with viral infections, the temperature frequently does not return to normal or does not remain normal for the full six hours.
During these circumstances, there is frequently a desire to administer the dose earlier than planned or to administer a different formulation that may also contain paracetamol in conjunction with another drug.
Despite the fact that we believe it to be a different drug, relatively few of us actually check the ingredients to see whether it contains paracetamol or not.
So, unintentionally, we give our kids too much paracetamol. Later, we see that the youngster has developed jaundice, and when we take him to the hospital, we discover that he has liver failure, a potentially fatal condition.
Can’t Find the App?
What is the reason for the fever not coming down?
Therefore, a thorough examination and evaluation are required. Fever may be caused by urinary tract infection, respiratory tract infection, gastroenteritis, malaria, typhoid, dengue, TB, viral infection, etc. Use tepid sponging and over-the-counter paracetamol, 650 mg three times each day.
At what fever should I go to the hospital?
If your temperature is 103 F (39.4 C) or higher, contact your healthcare practitioner right away. If any of these warning signs or symptoms appear together with a fever, get help right away from a doctor: rash and a strong headache.
What to Give If paracetamol does not work?
There are other painkillers you can try if paracetamol doesn’t work, such as ibuprofen, codeine, and aspirin.